Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 197, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 25, 2019, 6:36 PM CDT for Atchison County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2019, 6:36 PM CDT (23:36 UTC)
- Expired
- Jun 25, 2019, 7:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Atchison County, MO
The radar
The Omaha radar (KOAX), 127 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:08 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -628 J/kg
- Mixed-layer LCL
- 1590 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:16 PM CDT, 20 minutes earlier.
Area forecast discussion, Jun 25, 6:16 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 616 PM CDT Tue Jun 25 2019 .Discussion... Issued at 318 PM CDT TUE JUN 25 2019 Weak boundary draped across eastern Nebraska eastward into Iowa will be the focus for convection this afternoon. Strong instability along and ahead of the front with 0-6 km shear between 30 and 40 kts will support storm organization and severe potential this afternoon. As of 230 this afternoon, storms initialized in eastern Nebraska and Iowa, along the boundary. Initial storms will be supportive of large hail, damaging winds and few tornadoes. The main uncertainty is how these storms evolve with time later this afternoon and this evening. With where the storms have developed, in a stretch for relatively strong easterly flow aloft, they should tend to propagate east to east southeastward. This motion will limit just how far south storms may get in our forecast area. Additionally, forecast soundings across the southern half of the forecast area show convective inhibition holding firm and not being overcome. This makes sense given the height rises and strong warm advection at the base of the elevated mixed layer. With all this in mind, have scaled back PoPs across the southern half of the forecast area this evening and into the overnight. If storms can develop further to the west southwest, over south central Nebraska and north central Kansas, storm motions would favor storms moving into east central Kansas and west central Missouri later this evening. Quieter weather is expected for the later half of the work week. There may be isolated to scattered, mainly diurnal showers and storms. But the chances for anything widespread look low at this point. Upper-level ridging will build across the eastern two-thirds of the country late in the week through the weekend. This will support temperatures warming into the upper 80s to middle 90s by Sunday. Humidity will also be relatively high so we'll see heat indices climb into the upper 90s across the area. && .Aviation...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 616 PM CDT TUE JUN 25 2019 Storms will remain primarily along the IA/MO this evening and tonight, generally north of all terminals. Ceilings will remain VFR and winds should remain out of the south, although 10-30 degrees of backing is possible while wind speeds decrease this evening. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...CDB Aviation...Laflin
Hazardous weather outlook, Jun 25, 5:17 AM CDT, 13 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 517 AM CDT Tue Jun 25 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 517 AM CDT Tue Jun 25 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Severe storms are possible late this afternoon and evening; with large hail, damaging winds, flash flooding, and a few tornadoes possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected after Wednesday, but heat indices will climb around 100 degrees by the weekend. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 25, 6:30 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
630 PM CDT Tue Jun 25 2019
MOZ006-007-260015-
Putnam MO-Mercer MO-
630 PM CDT Tue Jun 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PUTNAM AND NORTHEASTERN
MERCER COUNTIES UNTIL 715 PM CDT...
At 629 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Mercer, or 12 miles southwest of Corydon, moving east
at 25 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Mercer, Lucerne and Powersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4039 9311 4039 9336 4050 9354 4058 9351
4058 9306
TIME...MOT...LOC 2329Z 286DEG 20KT 4062 9348
PPThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:30 PM CDT | Special Weather Statement | EAX | Mercer | 45 min |
| Jun 25, 6:40 PM CDT | Special Weather Statement | EAX | Mercer | 50 min |
| Jun 25, 6:47 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Mercer | 28 min |
| Jun 25, 6:57 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.